Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 178, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 20, 1998, 10:25 AM CDT for Kittson County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1998, 10:25 AM CDT (15:25 UTC)
- Expired
- Jul 20, 1998, 11:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 145 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WUUS1 KFAR 201526 RRA SVRFAR MNC069-201615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1025 AM CDT MON JUL 20 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KITTSON COUNTY IN NORTHWESTERN MINNESOTA * UNTIL 1115 AM CDT * AT 1024 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF HUMBOLDT OR 60 MILES WEST OF ROSEAU MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILL CROSS HIGHWAY 59 AT 1030 AM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. GSF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:53 AM CDT, 7 hours 32 minutes earlier.
Area forecast discussion, Jul 20, 2:53 AM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 253 AM CDT MON JUL 20 1998 1ST PERIOD DISCUSSION...TSRA/SVR CHANCES FCST ISSUE TDY. CURRENTLY WATCHING TSRA SLIDING E ACRSS SCNTRL ND W SUM MORE ACTION FIRING UP IN SWRN ND. EARLIER MCS ACRSS NRN SD HAS WEAKENED...W STRNGR ACTVTY NOW FRTHR SW TWRD RPD. TSRA FIRING UP ALONG BEST SFC MOIST CNVRGNCE AXIS IN VCNTY OF WMFNT NOW ANALYZED ALONG ND/SD BDR AS WELL AS AREA OF THETA-ADVCTN. QSTNS FOR TDY INCLUDE HOW MUCH AM CVNCTN OCCURS IN CWA AND HOW THIS MAY IMPACT CHANCES LTR TDY W STRNGR CDFNT AND U/L S/W. BELIV NGM HAS BETTER HANDLE ON CURRENT SITUATION AS ETA HAS JUST NOW CAUGHT UP IN TIMING OF FEATURES. ALSO NGM HAS DONE WELL OF LATE W THIS TYPE OF SYSTEM AND HIT ON QPF BETTER W SVRL RNDS OF AM CNVCTN. STRNG S/W IN WRN SASK SHUD RACE TO CNTRL ND BY 00Z W VORT MAX TO MAN/SASK BDR BRINGING SUM PVA TO XTRM N AND NE ZONES LATE. NGM ALRDY HAS SUM UVM SRN CWA BY 12Z AND FOLLOW W GUD DRY PUNCH TO ALL OF ND BY 00Z BHND FNT. THE H85 FNT SHUD BE JUST W OF MOT AT 12Z W +25C TO NR BIS W STRNG CVRGNCE PROGGED ALONG IT. STRONGEST SSW FLO AT H85 SHUD BE MN CWA BY MID AFTN W GFK-DVL ALRDY IN CAA. SFC FNT MOVEMENTS NOW SIMILAR ON BOTH MODELS W NGM JUST A HAIR FASTER...ALTHO ETA DVLPS LO PRES IN SD AND NGM HOLDS ON TO STRNGR NRN SYSTSM. LUKNG AT CURRENTS...AGAIN WUD FOLLOW NGM AS LOWEST PRES NOW IN ERN SASK W STRONG PRESS FALLS JUST TO THE E AND BEST U/L FORING AND JET SHUD HELP DVLP LO PRES FRTHR N THAN ETA SUGGESTS. BELIV NOT ENUF TIME BHND WMFNT AND AHEAD OF CDFNT FOR MUCH OF ND SIDE TO GO SVR THIS AFTN...BUT MN CWA HAS BETTER CHANCE. OVERALL BELIV GUD CHANCE OF AM CNVCTN DVL E AND SE TO SRN ND ZONES AND THEN BRF SHOT RRV ALONG FNT ARND 18Z W ACTION THEN SHIFTING INTO NW MN EARY AFTN AND WCNTRL MID/LATE AFTN THRU ERY EVE. BASE THIS ON H85 THETA-RIDGE SLIDING FROM CNTRL/ERN SD AT 12Z AND THEN POKING UP TO GFK ARND 18 W 344 VALUE AND THEN SLIDING ESE INTO WCNTRL MN. ALSO K INDICES JUMP TO ARND 32 AAT RRV BY 12Z AND THEN A SKINNY LINE OF 34-36 VALUES RIDES THRU ERN VALLEY BY 18Z AND INCREASES TO ARND 40 LAKES CNTRY ARND 22Z. ALSO LUKS LIKE H85 FRONTOGENETICAL FORCING WKNS AFTR 12Z AS WMFNT LIFTS NE JUST AHEAD OF CDFNT...HOWEVER APPEARS STRONG ENUF TO BRING SUM ELEVATED CNVCTN TWRD 12Z ESP SW ZONES AS 850-500 VVELS HUGE ALONG W LI/S DROPPING TO -2 TO -4 W PWATS 1.4. CAPES INCRSE TO NR 1000 XTRM SW CWA BY 12Z AND THEN TONGUE OF NR 2000 CAPES SLIDE INTO RRV ARND 18Z AND THEN HEAD E/SE LATER AFTN. WBZ IN FAVORABLE RANGE ALTHO HELICITY NOT ALL THAT IMPRESSIVE SO BELIV HAIL MAIN THREAT THIS ERY AFTN...THEN PSBLY WINDS IN XTRM SE CWA BY EVE. NOT TOO WORRIED ABOUT CAP W H7 TEMPS PROGGED ONLY ARND 10C THIS AFTN. TIME SCTNS ON BOTH MODELS INDICATE BEST WAA ND SIDE 12Z-18Z AND W 70+ DEW PTS NOW AS CLOSE AS MBG COUNTING ON ACTION TWRD 12Z ND CWA. STRNG U/L DIVRGNCE ALSO PROGGED SW CWA AND W ADVCTN OF HIER SFC MXNG RATIOS ONGOING AND INSTABILITY AXIS MOVING N. W SUCH STRONG U/L SYSTM AND GUD SFC FEATURES BELIV SVR STILL A THREAT...BUT MAINLY THIS AFTN AND MN SIDE DUE TO TIMING OF FNT SO WL LEAVE OUT OF ND SUGGESTIONS. WL AGAIN HEDGE TWRD FWC TEMPS INSTEAD OF FAN AND BELIV HIEST READINGS SE ZONES. FOLLOWING ARE FORECAST SUGGESTIONS ONLY. OFFICIAL FORECASTS FOUND IN BISZFPND AND MSPZFPMN: ND: SAW WORKZONES - ONLY SUGGESTIONS. DVL: WUD RESTRICT TSRA TO MAINLY AM. FAR/GFK: TUFF TO TIME RNDS OF TSRA SO LUKS OK TO ME. MN: HCO/ROX/BDE/TVF/BJI: PARTLY SUNNY WITH SCATTERED THUNDERSTORMS...MAINLY THIS AFTERNOON...SOME COULD BE SEVERE. HIGH IN THE UPPER 80S. SOUTH WIND 10 TO 20 MPH. FFM/DTL/PKD: PARTLY SUNNY WITH SCATTERED THUNDERSTORMS...SOME COULD BE SEVERE THIS AFTERNOON. HIGH NEARA 90. SOUTH WIND 10 TO 20 MPH. SOROKA
In the hours before
Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052-053-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 647 AM CDT MON JUL 20 1998 ...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA... ...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA... A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO BECOME SEVERE. AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS IN THAT PART OF THE AREA. WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION. SOROKA
Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052-053-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 647 AM CDT MON JUL 20 1998 ...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA... ...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA... A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO BECOME SEVERE. AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS IN THAT PART OF THE AREA. WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. PLEASE STAY TUNED TO$ NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION. SOROKA
Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052-053-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 647 AM CDT MON JUL 20 1998 ...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA... ...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA... A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO BECOME SEVERE. AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS IN THAT PART OF THE AREA. WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION. SOROKA
Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052-053-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 647 AM CDT MON JUL 20 1998 ...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA... ...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA... A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO BECOME SEVERE. AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS IN THAT PART OF THE AREA. WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. PLEASE STAY TUNED TO$ NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION. SOROKA
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:48 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 32 min |
| Jul 20, 2:16 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 34 min |
| Jul 20, 2:20 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Polk | 50 min |
| Jul 20, 2:42 PM CDT | Severe Thunderstorm Warning | FGF | Red Lake | 33 min |
| Jul 20, 3:08 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 47 min |
| Jul 20, 3:10 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 35 min |
| Jul 20, 3:13 PM CDT | Severe Thunderstorm Warning | FGF | Red Lake | 32 min |
| Jul 20, 3:28 PM CDT | Tornado Warning | FGF | Polk | 32 min |
| Jul 20, 3:31 PM CDT | Tornado Warning | FGF | Mahnomen | 34 min |
| Jul 20, 3:44 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 31 min |
| Jul 20, 3:52 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 28 min |
| Jul 20, 4:01 PM CDT | Tornado Warning | FGF | Mahnomen | 34 min |
| Jul 20, 4:14 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 31 min |
| Jul 20, 4:18 PM CDT | Tornado Warning | FGF | Clearwater | 32 min |
| Jul 20, 4:29 PM CDT | Tornado Warning | FGF | Becker | 31 min |
| Jul 20, 4:45 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 30 min |
| Jul 20, 4:55 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 30 min |
| Jul 20, 5:19 PM CDT | Tornado Warning | FGF | Becker | 31 min |
| Jul 20, 5:32 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 33 min |
| Jul 20, 5:37 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 33 min |
| Jul 20, 6:06 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.